Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 74, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 9, 2009, 10:50 PM EDT for 7 counties in New York. It was in force for 70 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 10:50 PM EDT (02:50 UTC)
- Expired
- Aug 10, 2009, 12:00 AM EDT
- In force
- 70 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:05 PM EDT | TSTM WND DMG | Delevan, NY | TREES AND WIRES DOWN |
| Aug 9, 11:05 PM EDT | TSTM WND DMG | Otto, NY | TREES AND WIRES DOWN |
| Aug 9, 11:10 PM EDT | TSTM WND DMG | Ashford, NY | TREES AND WIRES DOWN |
| Aug 9, 11:15 PM EDT | TSTM WND DMG | Springwater, NY | LARGE TREE BLOCKING ROAD. |
| Aug 9, 11:20 PM EDT | TSTM WND DMG | Ellicottville, NY | TREES AND WIRES DOWN |
| Aug 9, 11:50 PM EDT | TSTM WND DMG | Ischua, NY | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:47 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2759 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 100250
SVRBUF
NYC003-009-013-029-051-069-121-100400-
/O.NEW.KBUF.SV.W.0074.090810T0250Z-090810T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1050 PM EDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGANY COUNTY IN WESTERN NEW YORK
CATTARAUGUS COUNTY IN WESTERN NEW YORK
CHAUTAUQUA COUNTY IN WESTERN NEW YORK
SOUTHEASTERN ERIE COUNTY IN WESTERN NEW YORK
SOUTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK
SOUTHWESTERN ONTARIO COUNTY IN WESTERN NEW YORK
SOUTHERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL MIDNIGHT EDT
* AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF SPRINGWATER TO 5 MILES
SOUTH OF ARCADE TO 15 MILES NORTHEAST OF WESTFIELD...AND MOVING
SOUTH AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGWATER...RUSHFORD AND ASHFORD BY 1100 PM EDT...
FINDLEY LAKE...CHAUTAUQUA INSTITUTE AND BELFAST BY 1105 PM EDT...
BELFAST BY 1110 PM EDT...
CLYMER...SALAMANCA AND CUBA BY 1115 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4200 7977 4227 7977 4238 7953 4272 7748
4258 7740 4258 7765 4254 7766 4253 7771
4199 7776
TIME...MOT...LOC 0249Z 342DEG 36KT 4278 7751 4243 7842
4241 7931
$$
TMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:20 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 9, 9:20 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 920 PM EDT SUN AUG 9 2009 .SYNOPSIS... A SOUTHWEST FLOW OF MUCH WARMER AND MORE HUMID AIR WILL BUILD INTO THE REGION TONIGHT AND MONDAY. A COLD FRONT IS FORECAST TO CROSS THE LOWER GREAT LAKES TUESDAY FOLLOWED BY HIGH PRESSURE WHICH IS EXPECTED TO PROVIDE WESTERN NEW YORK WITH COMFORTABLE WEATHER CONDITIONS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH MONDAY/... UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 UNTIL 3 AM FOR MUCH OF THE FORECAST AREA. ALL RELEVANT PRODUCTS HAVE ALREADY BEEN UPDATED AND SENT. RELEVANT PORTIONS OF THE EARLY AFTERNOON NEAR TERM DISCO FOLLOW... MONDAY WILL BE A STEAMY DAY. 850 MB TEMPS OF 20C WILL SUPPORT M-U 80S...BUT WITH WET GROUND AND HIGH HUMIDITY IT MAY BE TOUGH TO REACH 90. ALSO WILL BE LIABLE FOR CONVECTION FROM TIME TO TIME. MAY SEE SOMETHING EARLY...THEN MORE LATER ON LAKE BOUNDARIES. IMPOSSIBLE TO PLACE OR TIME. WILL GO WITH 50 POPS AREAWIDE...60 NORTH COUNTRY CLOSER TO FRONT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... VERY HUMID SOUTHWEST FLOW WILL CONTINUE AHEAD OF A COLD FRONT THAT IS SET TO CROSS WESTERN NEW YORK LATE TUESDAY. THERE IS STILL THE POTENTIAL FOR THUNDERSTORM ACTIVITY AHEAD OF THAT COLD FRONT AS WESTERN NEW YORK REMAINS UNDER MODERATE INSTABILITY AND SIGNIFICANT UNIDIRECTIONAL SHEAR ALOFT. THIS TYPE OF PATTERN WOULD SUGGEST THE POTENTIAL FOR DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREAT...HAIL IS POSSIBLE BUT LARGE HAIL IS MORE UNLIKELY AT THIS TIME BECAUSE THE FREEZING LEVEL IS FORECAST TO BE SO ELEVATED. IN THE WAKE OF THE COLD FRONTAL PASSAGE LATE TUESDAY A MUCH MORE COMFORTABLE AIRMASS WILL OVERSPREAD THE REGION THROUGH WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE SHOULD REMAIN IN CONTROL OF OUR WEATHER THROUGH THE END OF THE WEEK AND INTO THE WEEKEND AND AT THIS TIME WE PLAN TO KEEP CONDITIONS DRY THROUGH THE PERIOD. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... 910 PM UPDATE...STRONG MCS JUST NORTH OF THE AREA CONTINUES TO BOW OUT AND TURN MORE TOWARDS WESTERN NEW YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 THROUGH 3 AM. EXPECT THE LEADING EDGE OF THIS ACTIVITY TO COME THROUGH KIAG AROUND 02Z...AND KROC AND KBUF BETWEEN 02Z AND 03Z...BEFORE CROSSING THE REMAINDER OF WESTERN NEW YORK THROUGH THE EARLY OVERNIGHT HOURS. THIS LINE MAY BE ACCOMPANIED BY STRONG WIND GUSTS OVER 50 KNOTS...LARGE HAIL...CONTINUOUS LIGHTNING...AND VERY HEAVY RAIN AS IT MOVES THROUGH. IN GENERAL...EXPECT CONDITIONS RANGING FROM IFR TO MVFR WITHIN THE CONVECTION...WITH MVFR TO VFR CONDITIONS IN HAZE/FOG CONTINUING OUTSIDE OF IT. BEHIND THE PASSAGE OF THIS SYSTEM...MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE AREA ON MONDAY GIVEN THE CONTINUED VERY WARM AND HUMID AIRMASS. REDUCTIONS TO IFR/MVFR WILL AGAIN LIKELY WITHIN ANY CONVECTIVE ACTIVITY. OUTLOOK... TUESDAY...MAINLY VFR. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... UPDATE AS OF 910 PM...THE FORECAST HAS BEEN UPDATED ONCE AGAIN TO ACCOUNT FOR THE MCS WORKING ACROSS LAKE ONTARIO...WHICH HAS STARTED TO BOW OUT AND HAS TURNED MORE TOWARD WESTERN NEW YORK...PROMPTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 690 UNTIL 3 AM FOR MUCH OF LAKE ONTARIO AND ALL OF EASTERN LAKE ERIE. STRONG WINDS...HAIL...AND CONTINUOUS LIGHTNING WILL ACCOMPANY THE STORMS AS THEY MOVE THROUGH THE AREA THROUGH THE EARLY OVERNIGHT FOLLOWING TONIGHTS ACTIVITY...MORE SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL BE POSSIBLE THE REMAINDER OF THE DAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TAN NEAR TERM...JJR/SFM SHORT TERM...TAN LONG TERM...TAN AVIATION...JJR MARINE...SFM/TAN
Hazardous weather outlook, Aug 9, 7:36 AM EDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 736 AM EDT SUN AUG 9 2009 LEZ020-NYZ001>008-010>014-019>021-085-101145- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-101145- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Aug 9, 7:31 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
731 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD JAMESTOWN 42.10N 79.24W
08/09/2009 CHAUTAUQUA NY LAW ENFORCEMENT
MCDANIEL ROAD WASHED OUT.
0235 PM FLASH FLOOD JAMESTOWN 42.10N 79.24W
08/09/2009 CHAUTAUQUA NY TRAINED SPOTTER
SMALL CREEKS OVERFLOWING AND FLOODING MALL PARKING LOTS
&&
SAGESpecial weather statement, Aug 9, 7:51 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 751 PM EDT SUN AUG 9 2009 NYZ004-005-100045- CAYUGA NY-WAYNE NY- 751 PM EDT SUN AUG 9 2009 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF HEAVY THUNDERSTORMS. THE STORMS WERE OVER THE NORTHERN HALF OF WAYNE COUNTY...MOVING EAST AT 20 MPH. * THE THUNDERSTORMS WILL BE NEAR... SODUS POINT AT 755 PM EDT... NORTH ROSE AT 815 PM EDT... CONQUEST AT 845 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. SAGE
Special weather statement, Aug 9, 8:34 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 834 PM EDT SUN AUG 9 2009 NYZ001-002-010>012-085-100230- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE 834 PM EDT SUN AUG 9 2009 AT 835 PM A LINE OF THUNDERSTORMS WAS FOUND ALONG THE NORTH SHORE OF LAKE ONTARIO. THE STORMS ARE EXPECTED TO REACH NIAGARA AND ORLEANS COUNTIES BY AROUND 930 PM. SOME OF THESE STORMS WILL BE CAPIBLE OF PRODUCING GUSTY, POSSIBLY DAMAGING WINDS, TORRENTIAL DOWNPOURS, AND FREQUENT LIGHTNING. THE STORMS WILL BE IN THE NIAGARA FALLS, LOCKPORT, AND ALBION AREAS BY 945 PM, AND INTO ERIE AND GENESEE COUNTIES BY AROUND 1015 PM.
Local storm report, Aug 9, 9:38 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
938 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD SODUS 43.24N 77.06W
08/09/2009 WAYNE NY LAW ENFORCEMENT
WASHED OUT CULVERT
&&
MPUKAJLOLocal storm report, Aug 9, 10:06 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1006 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG WILLIAMSVILLE 42.96N 78.74W
08/09/2009 ERIE NY PUBLIC
TOP OF A LARGE WILLOW TREE SHEARED OFF.
&&
SAGELocal storm report, Aug 9, 10:21 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1021 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG NEWFANE 43.29N 78.70W
08/09/2009 NIAGARA NY LAW ENFORCEMENT
LINES DOWN
0945 PM TSTM WND DMG RIDGEWAY 43.27N 78.39W
08/09/2009 ORLEANS NY LAW ENFORCEMENT
TREE FELL ON HOUSE. NUMEROUS TREES/WIRES DOWN COUNTY WIDE
0950 PM TSTM WND DMG ALBION 43.25N 78.19W
08/09/2009 ORLEANS NY LAW ENFORCEMENT
TREE FELL ON HOUSE
&&
MPUKAJLOThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:04 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
| Aug 9, 8:41 PM EDT | Special Marine Warning | BUF | 94 min | |
| Aug 9, 8:58 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Niagara, Orleans | 92 min |
| Aug 9, 9:17 PM EDT | Flash Flood Warning | BUF | Cayuga, Wayne | 3 hr |
| Aug 9, 9:28 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 77 min |
| Aug 9, 9:44 PM EDT | Special Marine Warning | BUF | 91 min | |
| Aug 9, 10:08 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Wyoming | 67 min |
| Aug 9, 10:19 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Wyoming | 71 min |
| Aug 9, 10:28 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 65 min |
| Aug 9, 10:59 PM EDT | Flash Flood Warning | BUF | Wayne | 64 min |
| Aug 9, 11:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 9, 11:26 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie | 3 hr |
| Aug 10, 12:01 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua | 59 min |
| Aug 10, 12:56 AM EDT | River Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 13 hr |
| Aug 10, 3:18 AM EDT | River Flood Warning | BUF | Erie | 10 hr |
| Aug 10, 4:25 AM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 7 more | 17 hr |
| Aug 10, 4:40 AM EDT | Small Craft Advisory | BUF | 10 hr | |
| Aug 10, 5:15 AM EDT | Flash Flood Warning | BUF | Genesee, Niagara, Orleans | 109 min |
| Aug 10, 6:02 AM EDT | Flash Flood Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 109 min |
| Aug 10, 6:38 AM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 10, 6:43 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Aug 10, 9:33 AM EDT | River Flood Warning | BUF | Erie, Wyoming | 4 hr |
| Aug 10, 2:40 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 55 min |
| Aug 10, 2:52 PM EDT | Flash Flood Warning | BUF | Chautauqua | 76 min |
| Aug 10, 3:17 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 58 min |
| Aug 10, 3:46 PM EDT | Areal Flood Advisory | BUF | Wayne | 6 hr |
| Aug 10, 4:13 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 20 min |
| Aug 10, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 30 min |
| Aug 10, 5:08 PM EDT | Flash Flood Warning | BUF | Niagara | 45 min |
| Aug 10, 5:12 PM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 10, 5:45 PM EDT | Special Marine Warning | BUF | 99 min | |
| Aug 10, 6:21 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 54 min |
| Aug 10, 6:50 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 55 min |
| Aug 10, 7:00 PM EDT | Special Marine Warning | BUF | 43 min | |
| Aug 10, 7:08 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
| Aug 10, 7:41 PM EDT | Flash Flood Warning | BUF | Cayuga | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.